Jump to content
CrazyBoards.org

I'm on Wellbutrin XL


Recommended Posts

Yes, the post is in the right place, but what are you asking? Do you want a suggestion for another antidepressant? Do you want to hear from other people who have had bad side effects with Wellbutrin? I think Aurochs was just trying to find out if you were asking a question or looking for information. It isn't clear to me, either.

olga

Link to comment
Share on other sites

I've been on WBXL 300 for 4 or 5 years now, and it's very effective and I feel great most of the time. We do have members here who did not react well to it--I think some of them also have anxiety issues and Wellbutrin doesn't always play well with GAD. We also have members with bipolar who had a bad reaction to it.

Did you contact your psychiatrist and let him/her know about your difficulties?

olga

Link to comment
Share on other sites

How are you doing on 150? When I started wellbutrin I felt kind of speedy. It wore off in a few days. It worried me that I was going to get manic, but I was fine. I started at 150 and now take 300. I've never had violent thoughts, though. I would imagine that would be scary.

Link to comment
Share on other sites

I'm a weirdo. When I started bupropion, I found it to be sedating and it made me quite tired at first. Then later on it seemed only to exacerbate my existing anxiety issues. I would have terrible ruminating thoughts and panic attacks. It just wasn't the drug for me. Funny thing was that I knew that before he put me on it because of my anxiety issues. It totally made me more obsessive which was a terrible thing. I can honestly say I hated that drug, other than the fact that it, with Abilify pulled me out of a REALLY shitty depression.

And that's my experience with bupropion.

Link to comment
Share on other sites

I take 150mg also. I had a similar experience at 300mg, not exactly that it made me psycho, but it did have me going manic. I like it though, I've been on it for years and I think it's good in combination with my other meds.

Link to comment
Share on other sites

I've been on WBXL 300 for 4 or 5 years now, and it's very effective and I feel great most of the time. We do have members here who did not react well to it--I think some of them also have anxiety issues and Wellbutrin doesn't always play well with GAD. We also have members with bipolar who had a bad reaction to it.

Did you contact your psychiatrist and let him/her know about your difficulties?

olga

Yeah, they have me staying at 150mg now.

Link to comment
Share on other sites

How are you doing on 150? When I started wellbutrin I felt kind of speedy. It wore off in a few days. It worried me that I was going to get manic, but I was fine. I started at 150 and now take 300. I've never had violent thoughts, though. I would imagine that would be scary.

I'm doing ok at 150mg but not great or anything.

Link to comment
Share on other sites

  • 1 month later...

Thank you, Sound of Madness for posting this. I have had the same experience as you.

I felt really good at the 150mg dose. When I went up to 300mg (150 SR 2 x a day) I was a mess. I couldn't sleep well and was anxious. I had intrusive thoughts, like thinking about stabbing my dog! I love my dog, I'd never do that! And everything would piss me off. I'd snap at the littlest of irritations.

I also had joint pain and muscle aches.

I did stick it out for a month at 300 hoping the side effects would subside with no luck. This is my second day back on just the 150mg Wellbutrin SR in the morning and I feel 90% better. Looking forward to feeling even better tomorrow!

It just goes to show with your post and humanoid's that even though 300mg a day is considered the standard therapeutic dose not everyone is "standard". It's OK to have a lower dose be therapeutic for you.

I would be interested in those with more Wellbutrin experience (Paxil I'm familiar with, WB is new to me) if they would recommend staying with the SR or if the XL would be better.

Thank you!

Link to comment
Share on other sites

I found I liked the SR better than the XL. On 300 mg XL, I would get headaches. My belief is that this was because the XL dumps out most of the drug in about 8 hours.

So I switched to the SR twice a day. No headaches. Currently on 200 mg SR x 2 a day.

Of course, everyone is different...

Link to comment
Share on other sites

James, Wellbutrin will often make you feel speedy the first few days to a week (YMMV) you are on it. Sometimes that also happens when you raise the dose. That side effect usually passes. If it is going to work, it usually starts within 4-6 weeks.

Although for all I know, you did try it for a month or more. But I just wanted to mention that side effect, in case those first few days of speediness were what made you think there was a problem.

Link to comment
Share on other sites

James, Wellbutrin will often make you feel speedy the first few days to a week (YMMV) you are on it. Sometimes that also happens when you raise the dose. That side effect usually passes. If it is going to work, it usually starts within 4-6 weeks.

Although for all I know, you did try it for a month or more. But I just wanted to mention that side effect, in case those first few days of speediness were what made you think there was a problem.

I was in the hospital when going through all this and we wanted results, so i was only on it for a few days. Maybe it could have worked over long period, i don't know.

Link to comment
Share on other sites

  • 2 weeks later...

I've been on WBXL 300 for 4 or 5 years now, and it's very effective and I feel great most of the time. We do have members here who did not react well to it--I think some of them also have anxiety issues and Wellbutrin doesn't always play well with GAD. We also have members with bipolar who had a bad reaction to it.

This is true and not true. Just depends on who you are. I've been taking Welbutrin for I think about a year now. In that time I stopped taking meds, had a breakdown, was diagnosed bipolar type II, and moved back in with my parents. I started med management from square one with 150mg WelbutrinXL and 300mg of lithium. Basically, it's always made me feel a bit "fuzzy" to begin with, but I acclimate pretty fast. Now, I'm up to 450mg and twice as much lithium as when I started. I think it's been working and has actually helped with anxiety.

It has been known to trigger manic/hypomanic spells in people with bipolar disorder so if you're not taking a mood stabilizer and think you may have BPD you should just pay extra attention to that.

oh, and you get the worst hangovers after drinking. I've been lying in bed all morning cause I pretty much just spent the last two days(my weekend, I have a weird schedule) going out drinking with people who moved back/are visiting from school.

Link to comment
Share on other sites

The only issue I've had with WB is when I was on 450 mg and then added in Lamictal. It gave me those horrible 'wake up screaming in the night' type nightmares, and after a week I went back to the pdoc, and he dialed the WB back to 300 mg, and voila! problem solved. I've been on WB for over 10 years and think it's a great drug. My dose has varied from 300 to 450 mg.

Link to comment
Share on other sites

I am at 300 now, but I was on 450 for many years, and my p-doc tried pushing it up to 600 once, and I immediately started hallucinating. Not things that weren't there, but breathing furniture, towels waving at me, that sort of thing. So we backed down to 450, and I can't remember what else we did. Maybe that was when I was put on Tegretol.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...